Arkansas, 2010Flash Flood and Damaging Wind in Arkansas, June 28 to 29, 2010
June 28 to 29, 2010 · NWS LZK · 2 events in 2 counties and zones
A cold front plowed into hot and humid air on the 28th and 29th, bringing isolated severe storms and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front plowed into hot and humid air on the 28th and 29th, bringing isolated severe storms and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 28, 1:44 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 28, 1:44 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
244 PM CDT MON JUN 28 2010
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
COLD FRONT ROUGHLY ALONG A BATESVILLE TO CLARKSVILLE LINE...AND
CONTINUING TO MOVE SLOWLY SOUTH. ISOLATED SHOWERS AND THUNDERSTORMS
DEVELOPED ALONG AND AHEAD OF THE FRONT...ESPECIALLY IN FAVORABLE
TERRAIN AND LIFT ACROSS WESTERN ARKANSAS. THESE STORMS WILL CONTINUE
THROUGH THE EVENING HOURS...BEFORE DISSIPATING WITH SUNSET. THE MAIN
CONCERNS WILL BE STRONG WINDS AND FLOODING RAINFALL...BUT SMALL HAIL
CAN NOT BE RULED OUT.
HIGH PRESSURE FOLLOWING FRONT IS BRINGING SLIGHTLY DRIER AIR TO THE
NORTH...WITH DEWPOINTS ACROSS SOUTHERN MISSOURI IN THE MID 60S. THIS
DRIER AIR WILL MAKE ITS WAY INTO THE STATE AND BRING A LITTLE RELIEF
FROM THE SCORCHING HEAT.
THE FRONT WILL SLOWLY MOVE TO THE SOUTH...BUT HAS SLOWED DOWN IN
RECENT DAYS. HAVE KEPT THE TREND OF SMALL POPS IN THE SOUTH
TUESDAY...WITH DRY WEATHER FOR THE REST OF THE SHORT TERM.
TEMPERATURES WILL BE CLOSER TO NORMAL...WITH HIGHS IN THE UPPER
80S/LOWER 90S.
&&
.LONG TERM...FRIDAY THROUGH INDEPENDENCE DAY
PRECIPITATION FORECASTS WILL CONTINUE A CONSERVATIVE TREND DURING
THIS PERIOD. FORECAST UNCERTAINTY EXITS WITH REGARD TO ANY
RESIDUAL MOISTURE AVAILABLE FROM A TROPICAL SYSTEM ALEX. LATER
FORECASTS WILL BETTER ABLE TO REFINE ANY PRECIPITATION POTENTIAL.
NEAR...TO SLIGHTLY BELOW NORMAL TEMPERATURES WILL PREVAIL DURING
THIS PERIOD.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...58 / LONG TERM...55
Hazardous weather outlook, Jun 28, 6:53 AM CST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
753 AM CDT MON JUN 28 2010
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
753 AM CDT MON JUN 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL DROP SLOWLY SOUTHWARD ACROSS ARKANSAS TODAY AND
EARLY TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP IN ASSOCIATION WITH THIS FRONT. A FEW THUNDERSTORMS MAY
BRIEFLY REACH SEVERE LIMITS THIS AFTERNOON AND EARLY EVENING.
DAMAGING WIND GUSTS ARE THE PRIMARY THREAT WITH ANY THUNDERSTORMS
REACHING SEVERE LEVELS. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH
ANY THUNDERSTORM THAT DEVELOPS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NECESSARY... BETWEEN 2 PM AND 8 PM.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
55
In the hours before
Special weather statement, Jun 28, 11:41 AM CST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1241 PM CDT MON JUN 28 2010
ARZ040-281820-
POLK-
1241 PM CDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 120 PM CDT...
AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHERRY HILL TO 8
MILES WEST OF COVE...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
ALSO...LOCALIZED HEAVY RAINFALL MAY CAUSE LOCALIZED MINOR FLOODING IN LOW
LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED
VISIBILITY DUE TO THE VERY HEAVY RAIN.
55
Special weather statement, Jun 28, 1:48 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
248 PM CDT MON JUN 28 2010
ARZ065-282015-
DESHA-
248 PM CDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR DESHA COUNTY UNTIL 315 PM CDT...
AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARKANSAS CITY...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
AREAS THAT WILL BE AFFECTED INCLUDE ARKANSAS CITY...AND ROHWER.
FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.
55
Special weather statement, Jun 28, 2:10 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
310 PM CDT MON JUN 28 2010
ARZ062-063-066>068-282050-
BRADLEY-CALHOUN-CLEVELAND-DALLAS-OUACHITA-
310 PM CDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR BRADLEY...CALHOUN...CLEVELAND...
DALLAS AND OUACHITA COUNTIES UNTIL 350 PM CDT...
AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
HARRELL FIELD AIRPORT TO BEARDEN TO HARRELL...MOVING EAST AT 25 MPH.
SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
PEOPLE IN BRADLEY...CALHOUN...CLEVELAND...DALLAS AND OUACHITA
COUNTIES...INCLUDING BEARDEN...THORNTON...HOPEVILLE...FORDYCE...
WARREN AND TRI COUNTY LAKE...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.
TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.
62
Special weather statement, Jun 28, 2:29 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
329 PM CDT MON JUN 28 2010
ARZ065-282100-
DESHA-
329 PM CDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR DESHA COUNTY UNTIL 400 PM CDT...
AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ROSEDALE...MOVING NORTHEAST
AT 15 MPH.
SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM WILL IMPACT JIMMIE LAKE...WHITE RIVER LANDING AND
JEFFERSON LAKE.
FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.
TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.
62
Special weather statement, Jun 28, 3:20 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
420 PM CDT MON JUN 28 2010
ARZ042-053-054-282150-
CLARK-GARLAND-HOT SPRING-
420 PM CDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR CLARK...GARLAND AND HOT SPRING
COUNTIES UNTIL 450 PM CDT...
AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BISMARCK...MOVING EAST AT 30 MPH.
SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
AREAS THAT WILL BE AFFECTED INCLUDE LAKE CATHERINE...BISMARK...RED
OAK...SHINN MOUNTAIN...SOCIAL HILL AND PETTYVIEW.
FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.
TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.
62
Thunderstorm Wind, Ouachita
- When
- June 28, 3:25 PM CST
- Where
- Ouachita County, 1.8 mi SW of Bearden
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 33.710, -92.640
Eight power poles were blown down and there was some tree damage off U.S. Highway 79 southwest of Bearden.
Flash Flood, Scott
- When
- June 29, 6:00 AM CST to 7:30 AM CST
- Where
- Scott County, 1.91 mi ENE of Needmore to 1.88 mi SE of Needmore
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Post Office
- Coordinates
- 34.815, -94.002
Some low water crossings were flooded around Parks.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Louisiana, June 28, 2010$420,000 · 54 kt wind · 4 events
- Damaging Winds in Virginia, June 28, 2010$111,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Georgia, June 28, 2010$116,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in South Carolina, June 28, 2010$98,000 · 55 kt wind · 11 events
- Damaging Winds in Virginia, June 28, 20101 injured · $102,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in North Carolina, June 28, 2010$100,000 · 1 in hail · 7 events
- Damaging Wind in Pennsylvania, June 28, 2010$100,000 · 50 kt wind · 1 event
- Damaging Winds in Tennessee, June 28, 2010$62,000 · 55 kt wind · 6 events
- Damaging Winds in Idaho, June 28, 2010$50,000 · 57 kt wind · 3 events
- Tornado in New York, June 28, 2010$50,000 · EF0 · 1 event
- Damaging Winds in Virginia, June 28, 2010$22,000 · 50 kt wind · 16 events
- Flash Flooding in Texas, June 28 to 29, 2010$30,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238511, 238510.